Tornado, Comanche
- When
- March 21, 1:26 PM CST to 1:41 PM CST
- Where
- Comanche County, 3 mi S of Protection
- Rating
- F0
- Path length
- 2 mi
- Path width
- 100 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.150, -99.483
This tornado did not hit anything to damage.
2 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Mar 21, 3:20 AM CST, 10 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 320 AM CST MON MAR 21 2005 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGES ARE PRECIP CHANCES AND AMOUNTS THROUGH TUESDAY AND THEN SNOW CHANCES MONDAY NIGHT AND TUESDAY. UPPER LOW AND ASSOCIATED SURFACE LOW WILL MOVE SLOWLY EAST ACROSS SOUTHWEST KANSAS AND INTO NORTHERN OKLAHOMA. WRAP AROUND PRECIP SHOULD KEEP THINGS WET TODAY AND TONIGHT WITH LOTS OF LOW CLOUDS AND STRATUS AND LIGHT FOG. THEN AS THE UPPER LOW MOVES EAST THE WRAP AROUND PRECIP TO MOVE EAST WITH IT ON TUESDAY AND TUESDAY NIGHT. HAVE UPPED POPS SLIGHTLY FOR TODAY AND TONIGHT. THEN THE NEXT CHALLENGE IS PRECIP TYPE ON MONDAY NIGHT. COLDER AIR WITH 850MB TEMPS FOR 0 TO -2C WILL BEGIN TO MOVE INTO THE NORTH CWA AROUND MIDNIGHT THEN APPROACH INTO SOUTHWEST AND CENTRAL CWA BY 12Z. THERE COULD BE MORE A MIX OF RAIN AND SNOW THEN BECOMING ALL SNOW ON TUESDAY. THIS IS ALREADY WELL HANDLED IN THE GRIDS. NOT VERY MUCH QPF IS EXPECTED ON TUESDAY SO MAYBE AN INCH OR SNOW OF ACCUMULATION IN THE NORTH POSSIBLE. HAVE ONLY TWEAKED TEMPS A BIT TO FIT WITH NEIGHBOR AREAS. DAYS 3-7... MAIN ADJUSTMENTS TO GOING EXTENDED WAS TO TEMPERATURES. LOWERED WEDNESDAY HIGHS QUITE A FEW DEGREES BASED ON LATEST PROGS FROM UKMET/ECMWF. COOL AIR WILL BE RECYCLED VIA SE SURFACE FLOW ON THE BACKSIDE OF THE SURFACE RIDGE. RAISED HIGHS ACROSS THE SOUTH ON THURSDAY AHEAD OF NEXT STRONGER FRONT. ECMWF 850MB TEMPS LOOK TOASTY WITH 12-14C PUNCHING IN FROM THE SOUTHWEST. ONCE AGAIN LOWERED FRIDAY AND SATURDAY HIGHS A FEW DEGREES BEHIND THE COLD FRONT. IN FACT, NEW ECMWF LOOKS QUITE COOL AND TEMPS MAY NEED FURTHER DOWNWARD ADJUSTMENT IF THE TREND CONTINUES. PUSHED BACK POPS 12 HRS TO INCLUDE THE DAY FRIDAY WITH ECMWF/CANADIAN BOTH SHOWING A WAVE MOVING THRU THE REGION. OTHERWISE, NO OTHER CHANGES MADE. && .PRELIMINARY POINT TEMPS/POPS... DDC 49 32 44 29 / 60 60 20 0 GCK 47 31 45 29 / 80 80 10 0 EHA 48 32 50 30 / 40 40 10 0 LBL 49 32 48 29 / 40 40 10 0 HYS 48 32 39 29 / 90 90 30 0 P28 58 37 45 31 / 70 50 20 0 && .DDC WATCHES/WARNINGS/ADVISORIES... .KS...NONE. && 06/LACY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 654 AM CST MON MAR 21 2005 KSZ030-031-043>046-061>066-074>079-084>088-221100- CLARK-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON-HASKELL-HODGEMAN- KEARNY-LANE-MEADE-MORTON-NESS-PAWNEE-RUSH-SCOTT-SEWARD-STAFFORD- STANTON-STEVENS-TREGO- 654 AM CST (554 AM MST) MON MAR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. KSZ080-081-089-090-221100- BARBER-COMANCHE-KIOWA-PRATT- 654 AM CST MON MAR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW ISOLATED THUNDERSTORMS ARE POSSIBLE FROM MIDDAY THROUGH THE EARLY AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY ALONG AND EAST OF A COLDWATER TO GREENSBURG LINE. THE PRIMARY THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY MIDDAY INTO THE EARLY AFTERNOON ALONG AND EAST OF A GREENSBURG TO COLDWATER LINE. LACY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
741 AM CST MON MAR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 28 WNW LARNED 38.34N 99.58W
03/20/2005 1.25 INCH NESS KS TRAINED SPOTTER
&&
MBThe Dodge City radar (KDDC), 80 km away, was scanning. The volume nearest the first event began at 19:26 UTC.
2 tornado. Local standard time, as filed.
This tornado did not hit anything to damage.
No damage reported from this small tornado.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyThe tornado archive for Kansas, 2005Warnings in Kansas, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440413, 5440414.